Alert archive / Missouri / Special Weather Statements in 2014
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Aug 19, 2014, 3:37 AM CDT for Clay County, Platte County, Missouri. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2014, 3:37 AM CDT (08:37 UTC)
- Expired
- Aug 19, 2014, 4:00 AM CDT
- In force
- 23 min
- Issued by
- NWS Kansas City, MO
Counties Clay County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 62 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 8.6 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1179 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 2106 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
987
WWUS83 KEAX 190837
SPSEAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
337 AM CDT TUE AUG 19 2014
MOZ028-029-190900-
CLAY MO-PLATTE MO-
337 AM CDT TUE AUG 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR PLATTE AND WESTERN CLAY COUNTIES
UNTIL 400 AM CDT...
AT 336 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WESTON TO FERRELVIEW
TO RIVERSIDE...AND MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
NORTH KANSAS CITY...GLADSTONE...CLAYCOMO...SMITHVILLE...LIBERTY...
HOUSTON LAKE...PLATTE WOODS...LAKE WAUKOMIS...NORTHMOOR...
AVONDALE...FERRELVIEW...OAKVIEW...CAMDEN POINT...PLEASANT VALLEY...
GLENAIRE...KANSAS CITY INTL ARPT...OAKS...OAKWOOD...OAKWOOD PARK
AND HOOVER.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35 BETWEEN MILE MARKERS 5 AND 24.
I-435 LOOP FROM MILE MARKERS 23 TO 55.
I-29 BETWEEN MILE MARKERS 0 AND 25.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3946 9500 3946 9446 3943 9441 3921 9432
3918 9438 3920 9441 3918 9440 3915 9452
3911 9461 3915 9459 3916 9466 3918 9467
3918 9470 3927 9484 3936 9491 3937 9488
3939 9488 3939 9493
TIME...MOT...LOC 0837Z 244DEG 19KT 3942 9483 3931 9473
3918 9462
$$
HAWBLITZELWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Aug 18, 11:03 PM CDT, 4 hours 34 minutes earlier.
Area forecast discussion, Aug 18, 11:03 PM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1103 PM CDT Mon Aug 18 2014 .SHORT TERM...(This Evening through Wednesday Night) Issued at 252 PM CDT MON AUG 18 2014 Tonight: There are several things working for and against getting convection through the forecast area tonight and that is leading to a relatively high level of uncertainty for a 6 to 12 hour forecast. Working for the potential for storms tonight is a weak upper wave noted on afternoon water vapor imagery in western South Dakota and Nebraska. The other positive for storms tonight is strong isentropic ascent around 310K from a strongly veered low level jet. A stronger upper wave was noted in eastern North Dakota and that may drag a cold front southward into northwestern Missouri and northeastern Kansas which could provide enough low level ascent to realize the modest to strong instability present in the region. However, there is a stout cap in place and the features previously mentioned are nebulous and weak so it doesn't seem like a really good probability for storms tonight. Have generally kept the chances in the 40 percent range but felt the strong and moist isentropic ascent would be enough to get some showers and storms going so have PoPs as high as 50%. If this occurs, shear is strong enough, probably on the order of 35 to 40 kts in the 0-6KM layer, to lead to some organization as any storms propagate south/southeastward. *If* we're able to get storms, there is the potential they could produce strong and gusty winds as well as marginally severe hail given the stronger shear working into the area. Tuesday - Wednesday: Tuesday will likely be very hot and humid across the southwestern two-thirds of the forecast area, where the warmest temperatures aloft will be located. We should also see a decreasing trend for convection through the day. But there is a different story at night. It appears the elevated mixed layer will be straddling the forecast area. Models are pretty good agreement depicting a northwest to southeast corridor of precipitation associated with this temperature demarcation and shows up well as an area of strong theta-e convergence. Strong and moist isentropic ascent in the 305K to 310K surface will help to initiate showers and storms. Shear may be marginal for severe convection leading to a marginal risk for hail. Rather, precipitable water values approaching 2" in the area will likely lead to pockets of heavy rain during the overnight period. Otherwise, daytime temperatures look to return to the upper 80s and lower 90s on Tuesday and the the lower to middle 90s for Wednesday. With high humidity in the area, afternoon heat indices will climb into the 100 to 103 range for much of the forecast area. .LONG TERM...(Thursday through Monday) Issued at 252 PM CDT MON AUG 18 2014 The end of the week will feature above normal temperatures as upper ridge buckles northward over the region in response to troughing over the eastern and western US coast. Strengthening low level southwesterly flow should boost H8 temperatures into the +20C to +24C range by Thursday continuing into the weekend. Surface temperatures in the lower and middle 90s combined with increasing low level RH should produce heat index values near or slightly above 100. Nocturnal convection could brush far northern Missouri along the periphery of the upper ridge during this time period, but chances appear to be fairly low at this time. Better chance for precipitation looks to hold off until early next week when some flattening of the upper ridge occurs and a surface boundary works southward into the region. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday Night) Issued at 1103 PM CDT MON AUG 18 2014 Operational models cont to try and generate thunderstorms over northeast Kansas and move them into the terminals btn 09Z-12Z whereas the hi-res models cont to generate nothing. This conts to lead to low confidence TAF with VCTS btn 09Z-12Z. Otrw...conds will remain VFR with sct-bkn cloud btn 5-6kft during the early morning hours giving way to sct mid level clouds during the morning. Expect just sct high cirrus tomorrow afternoon and evening. Winds will be lgt and vrb through the TAF period. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && SHORT TERM...CDB LONG TERM...Mitchell AVIATION...73
Hazardous weather outlook, Aug 18, 6:48 PM CDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 648 PM CDT MON AUG 18 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-200000- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 648 PM CDT MON AUG 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT THERE IS A THREAT OF THUNDERSTORMS TONIGHT...A FEW STRONG STORMS ARE POSSIBLE AFTER MIDNIGHT HOWEVER..SEVERE WEATHER IS NOT EXPECTED. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE FOR CONTINUING THUNDERSTORM ACTIVITY TUESDAY MORNING...WITH AN ADDITINOAL THREAT FROM STORMS TUESDAY NIGHT INTO WEDNESDAY. THURSDAY THROUGH SATURDAY TEMPERATURES WILL CLIMB INTO THE LOW TO MID 90S WITH HEAT INDICES BETWEEN 97-102 POSSIBLE. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
In the hours before
Special weather statement, Aug 19, 2:52 AM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
252 AM CDT TUE AUG 19 2014
MOZ001-011-190815-
ATCHISON MO-HOLT MO-
252 AM CDT TUE AUG 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ATCHISON AND
NORTHWESTERN HOLT COUNTIES UNTIL 315 AM CDT...
AT 248 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF FAIRFAX...OR 12 MILES
SOUTHWEST OF TARKIO...MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MOUND CITY...FAIRFAX...CRAIG...CORNING AND BIGELOW.
THIS WILL IMPACT
I-29 BETWEEN MILE MARKERS 79 AND 106.
LAT...LON 4036 9560 4037 9518 4004 9519 4013 9543
4016 9544 4019 9549 4022 9547 4024 9548
4024 9552 4026 9556 4029 9555 4030 9558
TIME...MOT...LOC 0752Z 303DEG 17KT 4028 9547
HAWBLITZELSpecial weather statement, Aug 19, 3:27 AM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
327 AM CDT TUE AUG 19 2014
KSZ102-MOZ011-190900-
DONIPHAN KS-HOLT MO-
327 AM CDT TUE AUG 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR HOLT AND NORTHWESTERN DONIPHAN
COUNTIES UNTIL 400 AM CDT...
AT 322 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MOUND CITY...MOVING SOUTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MOUND CITY...WHITE CLOUD...FOREST CITY...OREGON...FORTESCUE AND
IOWA POINT.
THIS WILL IMPACT
I-29 BETWEEN MILE MARKERS 71 AND 94.
LAT...LON 4027 9535 4016 9506 4012 9504 4007 9506
4005 9503 3986 9513 4000 9534 4000 9531
4003 9535 4002 9539 4004 9542 4006 9542
4007 9540 4012 9540 4014 9544 4016 9544
TIME...MOT...LOC 0828Z 309DEG 16KT 4012 9528
HAWBLITZELSpecial weather statement, Aug 19, 3:37 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
337 AM CDT TUE AUG 19 2014
MOZ028-029-190900-
CLAY MO-PLATTE MO-
337 AM CDT TUE AUG 19 2014
...SIGNIFICANT WEATHER ADVISORY FOR PLATTE AND WESTERN CLAY COUNTIES
UNTIL 400 AM CDT...
AT 336 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WESTON TO FERRELVIEW
TO RIVERSIDE...AND MOVING NORTHEAST AT 20 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
NORTH KANSAS CITY...GLADSTONE...CLAYCOMO...SMITHVILLE...LIBERTY...
HOUSTON LAKE...PLATTE WOODS...LAKE WAUKOMIS...NORTHMOOR...
AVONDALE...FERRELVIEW...OAKVIEW...CAMDEN POINT...PLEASANT VALLEY...
GLENAIRE...KANSAS CITY INTL ARPT...OAKS...OAKWOOD...OAKWOOD PARK
AND HOOVER.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35 BETWEEN MILE MARKERS 5 AND 24.
I-435 LOOP FROM MILE MARKERS 23 TO 55.
I-29 BETWEEN MILE MARKERS 0 AND 25.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3946 9500 3946 9446 3943 9441 3921 9432
3918 9438 3920 9441 3918 9440 3915 9452
3911 9461 3915 9459 3916 9466 3918 9467
3918 9470 3927 9484 3936 9491 3937 9488
3939 9488 3939 9493
TIME...MOT...LOC 0837Z 244DEG 19KT 3942 9483 3931 9473
3918 9462
HAWBLITZELThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 2:52 AM CDT | Special Weather Statement | EAX | Holt | 23 min |
| Aug 19, 3:27 AM CDT | Special Weather Statement | EAX | Holt | 33 min |
| Aug 19, 3:31 AM CDT | Severe Thunderstorm Warning | EAX | Holt | 44 min |
| Aug 19, 4:02 AM CDT | Special Weather Statement | EAX | Jackson | 28 min |
| Aug 19, 5:23 AM CDT | Areal Flood Advisory | EAX | Atchison, Holt | 4 hr |
| Aug 19, 7:18 AM CDT | Special Weather Statement | EAX | Macon | 42 min |
Nearby
Special Weather Statements in Missouri, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.